# SDR CA051012002

- Difficulty date: October 6, 2005
- Submitted: November 1, 2005
- Operation: General aviation
- Make and model: Piper PA-31T
- Aircraft time: 19,591 hours
- Engine: Pwa PT6A28
- System (JASC): 2913 · Hydraulic Pump (Electric/Engine), Main
- Part: Pump
- Part number: 8000420
- Condition: Damaged
- Location: Hyd System
- Part time: 20,241 hours
- Stage of operation: IN
- How discovered: O
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

THE FLIGHT CREW REPORTED THAT THE LANDING GEAR WAS SLOW TO RETRACT/EXTEND.  UPON INSPECTION, A RETURN (SUCTION) LINE FOR THE LEFT HYDRAULIC PUMP WAS FOUND CHAFED AND PIERCED INSIDE THE LEFT WING LEADING EDGE.  THE HOLE IN THE LINE WAS CAUSED BY THE VOLTAGE REGULATOR WIRE (PF16A), WHICH WAS BARE AND ARCING AGAINST THE PIPE.
